Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 29, 2021, 7:11 PM EDT for Orange County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 29, 2021, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089
WWUS82 KMLB 292311
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
711 PM EDT Tue Jun 29 2021
FLZ045-053-144-300000-
Osceola FL-Orange FL-Southern Lake County FL-
711 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 800 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake Toho, moving northwest at 20 mph. Additional strong storms
were located near Celebration and lake Buena Vista.
Winds in excess of 40 mph will be possible with this activity.
Locations impacted include...
Orlando, Kissimmee, Winter Garden, Saint Cloud, Clermont and
Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2856 8176 2848 8138 2829 8124 2819 8130
2824 8154 2826 8156 2826 8166 2835 8166
2835 8174 2839 8177
TIME...MOT...LOC 2310Z 114DEG 18KT 2830 8133
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:56 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 2:56 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 256 PM EDT Tue Jun 29 2021 .DISCUSSION... Through tonight...Deep moisture and 10-15 kt of E/SE low-level flow brought an early start to convection with the bulk of the activity now having pushed to the western half of the peninsula. Still, with high moisture and some residual boundaries remaining, scattered showers and storms should continue to develop this afternoon and early evening, mainly across the interior, but we should also start seeing some showers and a storm or two pushing onshore from the Atlantic from late this afternoon into the early evening hours along the coast. Rain chances are expected to diminish toward sunset across the interior, but deep moisture and the low-level onshore winds will keep scattered showers and isolated storms in the forecast this evening and tonight across the coastal counties with heavy downpours and lightning being the main concerns. What pushes onshore should gradually weaken but a few showers may reach well inland. Will extend low-end shower chances (20%) to account for this toward Kissimmee-Orlando-Deland while leaving 30-40% along the coast for tonight. Low temps in the low-mid 70s. Wednesday-Friday (previous)...An upper ridge from the Mid Atlc seaboard across the Wrn Atlc basin will fill into Thursday. This feature wl be replaced by a trough slowly migrating from the Grt Lakes to the Appalachians by late week. Modest onshore flow from the Atlc wl provide locally abundant moisture with an increase in rain chances. Daily PoPs wl remain above seasonal norms through midweek with steering level winds onshore veering to more favorable Sly component by late week. Inland areas will be most favored for higher rain totals given boundary interactions and diurnal timing. Lightning and locally heavy rains will be the primary hazards. Accumulation of rains will have to be considered toward the upcoming weekend as standing water in low spots and near roadways may become more of an issue. Temps wl average around normal. Extended (previous)...Into the weekend, height falls over the eastern CONUS and SE region ascd with further movement of previously mentioned trough will keep the subtropical ridge axis in vcty of S Fl. Abundant moisture along with Sly regime flow will lead to higher than normal rain chances for the weekend into early next week. Numerous weekend storms are expected with periods of heavier rain, storm gusts, and lightning primary hazard concerns. The subtropical ridge appears to remain in a position near ECFL early next week, with plenty of avbl moisture over the area. Rain chcs can be expected to be seasonal, or higher going forward. && .AVIATION... Afternoon activity of showers and lighting storms will continue, producing brief periods of reduced visibilities, gusty winds of 25-35 kt and occasional lightning strikes as these move generally to the NNW. VCSH/VCTS were kept for KTIX-KSUA through the evening as activity across the waters could reach these terminals. Coverage of SHRA/TSRA should decrease later this afternoon across the interior with VFR overnight. Short term models and from what was observed today, TSRA could start early Wednesday morning along the coast for KMLB-KSUA then after 15z towards the interior. && .MARINE... Through tonight...ESE/SE winds of 10-15 kt will remain in place with seas of 3-4 ft. Scattered showers and lightning storms are expected to continue across the waters. Wed-Thu (previous)...Easterlies will continue to bring some swell to the local waters through Thu. Ridge sinking south of the area late week will keep favorable conds in place locally with scattered to numerous showers and lightning storms each afternoon and evening, and showers and isolated lightning storms remaining possible overnights. Seas decreasing to around 3 ft Wednesday and only 2 to 3 ft Thursday. Fri-Sun...Ridge axis will settle across south Florida with south to southwest winds of 10-15 kt across the waters. Seas expected to remain 2-3 ft and occasionally up to 4 ft across the offshore waters. With the ridge axis across south Florida, there will be increasing potential for offshore-moving showers and lightning storms in the afternoons and evenings. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 87 72 88 / 30 50 30 60 MCO 74 89 73 91 / 20 60 20 70 MLB 75 87 75 88 / 40 60 30 60 VRB 74 87 72 89 / 40 60 30 60 LEE 75 89 73 91 / 30 70 30 70 SFB 74 89 73 90 / 20 60 20 70 ORL 74 89 73 91 / 20 60 20 70 FPR 75 87 72 88 / 40 60 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Combs DATAC/RADAR....Fehling AVIATION...Negron
Hazardous weather outlook, Jun 29, 10:31 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1031 AM EDT Tue Jun 29 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1031 AM EDT Tue Jun 29 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms will develop and move westward across the area today, with greatest potential for storms being across the interior. The main threats with any storms that develop will be occasional to frequent cloud-to- ground lightning strikes and gusty winds up to 45 mph. Storm motion will be towards the west around 5 to 10 mph. .FLOOD IMPACT... Some storms may produce heavy downpours of 1 to 2 inches in a short duration, with locally higher amounts possible that could lead to minor flooding and pounding of water on roadways and within poor drainage areas, especially if multiple rounds of showers and storms occur .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate Risk of dangerous rip currents at all central Florida Atlantic beaches today. Only swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms will be possible today, mainly across inland lakes. Any storms that form will be able to produce wind gusts near 35 knots as they move toward the west around 10 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon showers and lightning storms are forecast through the weekend and into early next week, as deeper moisture returns to the area. Cloud- to- ground lightning strikes, locally heavy rain, and gusty winds will be the main threats. A moderate rip current risk is expected across the beaches of east central Florida into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Combs/Watson
In the hours before
Special weather statement, Jun 29, 6:26 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Tue Jun 29 2021
FLZ053-292315-
Osceola FL-
626 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
715 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holopaw, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Saint Cloud, East Lake Toho, Holopaw, Harmony and Alligator Lake.
LAT...LON 2830 8129 2819 8093 2798 8104 2805 8136
2807 8137 2807 8135 2808 8135 2809 8139
TIME...MOT...LOC 2226Z 114DEG 19KT 2810 8108
SedlockSpecial weather statement, Jun 29, 7:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
711 PM EDT Tue Jun 29 2021
FLZ045-053-144-300000-
Osceola FL-Orange FL-Southern Lake County FL-
711 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 800 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake Toho, moving northwest at 20 mph. Additional strong storms
were located near Celebration and lake Buena Vista.
Winds in excess of 40 mph will be possible with this activity.
Locations impacted include...
Orlando, Kissimmee, Winter Garden, Saint Cloud, Clermont and
Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2856 8176 2848 8138 2829 8124 2819 8130
2824 8154 2826 8156 2826 8166 2835 8166
2835 8174 2839 8177
TIME...MOT...LOC 2310Z 114DEG 18KT 2830 8133
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:01 PM EDT | Special Weather Statement | MLB | Orange | 59 min |
| Jun 29, 12:43 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jun 29, 12:54 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| Jun 29, 5:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 29, 6:26 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Jun 29, 7:38 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.